Alert archive / Wyoming / Winter Storm Warnings in 2008

Winter Storm Warning 3, NWS Cheyenne, WY

January 31, 2008

NWS Cheyenne, WY issued this winter storm warning at Jan 31, 2008, 4:17 AM MST. It took effect at Jan 31, 2008, 8:51 AM MST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2008, 4:17 AM MST (11:17 UTC)
In effect from
Jan 31, 2008, 8:51 AM MST
Expired
Feb 1, 2008, 2:32 PM MST
In force
30 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 311117
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
417 AM MST THU JAN 31 2008

...SNOW AND STRONG WINDS WILL BE OVER THE SNOWY RANGE FROM 
MIDDAY TODAY THROUGH FRIDAY...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON
THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW
OVER THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL
PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW...NEAR BLIZZARD
CONDITIONS AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS.

WYZ063-311930-
/O.NEW.KCYS.WS.W.0003.080131T1800Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
417 AM MST THU JAN 31 2008

...WINTER STORM WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST FRIDAY. 

WEST WINDS WILL GUST AS HIGH AS 65 MPH IN OPEN AREAS OF THE 
SNOWY RANGE STARTING AROUND MIDDAY AND CONTINUING THROUGH
TONIGHT.  SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY
RANGE STARTING AROUND MIDDAY AND CONTINUING THROUGH FRIDAY.
BY SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL
OVER THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST
FACING SLOPES. 

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS
TRAVEL CONDITIONS...OVER THE SNOWY RANGE THIS AFTERNOON THROUGH
FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOWPACKED AND
SLICK. IF YOU MUST TRAVEL OVER THE SNOWY RANGE DURING THIS
TIME BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS
AND WEATHER FORECASTS BEFORE LEAVING.  BRING ALONG A WINTER
SURVIVAL KIT AND LET OTHERS KNOW OF YOUR TRAVEL PLANS.

$$

WEILAND
7 follow-up statements
000 
WWUS45 KCYS 311551
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
851 AM MST THU JAN 31 2008

...STRONG WINDS AND SNOW WILL BE OVER THE SNOWY RANGE THROUGH
FRIDAY...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON
THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER
THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL PRODUCE
WIDESPREAD BLOWING AND DRIFTING SNOW...NEAR BLIZZARD CONDITIONS
AND HAZARDOUS...IF NOT DANGEROUS TRAVEL CONDITIONS.

WYZ063-010000-
/O.EXT.KCYS.WS.W.0003.080131T1551Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
851 AM MST THU JAN 31 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST FRIDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST FRIDAY. 

WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY
RANGE CONTINUING THROUGH TONIGHT CREATING SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE GREATLY REDUCED
ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS.
SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY RANGE BUT
WILL NOT START UNTIL THIS EVENING AND CONTINUE THROUGH FRIDAY. BY
SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL OVER
THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST FACING
SLOPES.

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS TRAVEL
CONDITIONS...OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES
WILL BE POOR AND ROADS SNOWPACKED AND SLICK. IF YOU MUST TRAVEL
OVER THE SNOWY RANGE DURING THIS TIME BE SURE TO CHECK THE LATEST
WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.
BRING ALONG A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR
TRAVEL PLANS.

$$

HAHN
000 
WWUS45 KCYS 311739
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1039 AM MST THU JAN 31 2008

...STRONG WINDS AND SNOW WILL BE OVER THE SOUTH CENTRAL WYOMING THROUGH
FRIDAY...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES THIS AFTERNOON
THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER
THE SNOWY RANGE DURING THAT TIME. THE COMBINATION WILL PRODUCE
WIDESPREAD BLOWING AND DRIFTING SNOW AND POTENTIALLY DANGEROUS
TRAVEL CONDITIONS.

WYZ063-010145-
/O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1039 AM MST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY
RANGE CONTINUING THROUGH TONIGHT CREATING SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE GREATLY REDUCED
ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS.
SNOW...HEAVY AT TIMES...WILL ALSO FALL OVER THE SNOWY RANGE BUT
WILL NOT START UNTIL THIS EVENING AND CONTINUE THROUGH FRIDAY. BY
SUNSET FRIDAY...A TOTAL OF 6 TO 12 INCHES OF SNOW WILL FALL OVER
THE SNOWY RANGE. THE LARGER TOTALS WILL BE ON THE WEST FACING
SLOPES.

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS...IF NOT DANGEROUS TRAVEL
CONDITIONS...OVER THE SNOWY RANGE THROUGH FRIDAY. VISIBILITIES
WILL BE POOR AND ROADS SNOWPACKED AND SLICK. IF YOU MUST TRAVEL
OVER THE SNOWY RANGE DURING THIS TIME BE SURE TO CHECK THE LATEST
WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS BEFORE LEAVING.
BRING ALONG A WINTER SURVIVAL KIT AND LET OTHERS KNOW OF YOUR
TRAVEL PLANS.

$$

WYZ061-010145-
/O.NEW.KCYS.BS.Y.0006.080131T1739Z-080201T1200Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
1039 AM MST THU JAN 31 2008

...BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS OF
SOUTHWEST CARBON COUNTY THROUGH TONIGHT. VISIBILITIES WILL BE
FREQUENTLY REDUCED TO BELOW 2 OR 3 MILES. IN LOCALIZED AREAS
VISIBILITIES MAY BE REDUCED TO LESS THAN THREE QUARTERS OF A MILE.
TRAVEL ACROSS SOUTHWEST CARBON COUNTY WILL BE ADVERSELY IMPACTED
THROUGH TONIGHT.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS45 KCYS 312155
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
255 PM MST THU JAN 31 2008

...STRONG WINDS AND SNOW WILL CONTINUE THROUGH FRIDAY...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES TONIGHT AND CONTINUE 
THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER
THE SNOWY RANGE AND SIERRA MADRES DURING THAT TIME. THE
COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

WYZ063-010700-
/O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
255 PM MST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY
RANGE AND SIERRA MADRES TONIGHT CREATING SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED ESPECIALLY
IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS.
SNOW...BECOMING HEAVY AT TIMES...WILL DEVELOP OVER THE SNOWY
RANGE BUT WILL NOT START UNTIL LATE THIS EVENING. SNOW WILL
CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A TOTAL OF 7 TO 12
INCHES OF SNOW WILL FALL OVER THE SNOWY RANGE AND SIERRA MADRES.
THE LARGEST TOTALS WILL BE FOUND ON THE WEST FACING SLOPES.

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS OVER THE SNOWY RANGE
THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOW PACKED AND
SLICK. IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE
SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER
FORECASTS BEFORE DEPARTURE. 

$$

WYZ061-010700-
/O.CON.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
255 PM MST THU JAN 31 2008

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS
OF SOUTHWEST CARBON COUNTY THROUGH TONIGHT. VISIBILITIES WILL BE
FREQUENTLY REDUCED TO BELOW 2 OR 3 MILES. IN LOCALIZED AREAS
VISIBILITIES MAY BE REDUCED TO LESS THAN THREE QUARTERS OF A
MILE. TRAVEL ACROSS SOUTHWEST CARBON COUNTY WILL BE ADVERSELY
IMPACTED THROUGH TONIGHT.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

HAHN
000 
WWUS45 KCYS 010351
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
851 PM MST THU JAN 31 2008

...STRONG WINDS AND SNOW WILL CONTINUE THROUGH FRIDAY...

.A STORM SYSTEM WILL MOVE ACROSS THE ROCKIES OVERNIGHT AND CONTINUE
THROUGH FRIDAY. THE STORM WILL PRODUCE STRONG WINDS AND SNOW OVER
THE SNOWY RANGE AND SIERRA MADRES DURING THAT TIME. THE
COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

WYZ063-011300-
/O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
851 PM MST THU JAN 31 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST FRIDAY. 

WEST WINDS WILL GUST AS HIGH AS 70 MPH IN OPEN AREAS OF THE SNOWY
RANGE AND SIERRA MADRES TONIGHT CREATING SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE REDUCED
ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN AREAS.
SNOW...BECOMING HEAVY AT TIMES...WILL DEVELOP LATE THURSDAY
EVENING AND WILL CONTINUE THROUGH FRIDAY. BY SUNSET FRIDAY...A
TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE FALLEN OVER THE SNOWY
RANGE AND SIERRA MADRES. THE LARGEST TOTALS WILL BE FOUND ON THE
WEST FACING SLOPES.

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS TRAVEL OVER THE SNOWY
RANGE THROUGH FRIDAY. VISIBILITIES WILL BE POOR AND ROADS SNOW
PACKED AND SLICK. IF TRAVEL IN AND AROUND THE WARNED AREAS IS
NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE.

$$

WYZ061-011200-
/O.CON.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
851 PM MST THU JAN 31 2008

...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
FRIDAY...

A BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY. 

SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE TO CREATE AREAS OF BLOWING SNOW ACROSS LOWER ELEVATIONS
OF SOUTHWEST CARBON COUNTY OVERNIGHT. VISIBILITIES WILL BE
FREQUENTLY REDUCED TO BELOW 1 MILE...ESPECIALLY AS NEW SNOW
BEGINS TO FALL OVERNIGHT. LOCALIZED VISIBILITIES MAY BE REDUCED
TO LESS THAN A QUARTER OF A MILE. TRAVEL ACROSS SOUTHWEST CARBON
COUNTY WILL BE ADVERSELY IMPACTED THROUGH TONIGHT.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

SOWKO
000 
WWUS45 KCYS 011139
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
439 AM MST FRI FEB 1 2008

...AREAS OF STRONG WINDS AND SNOW WILL CONTINUE TODAY...

.A STORM SYSTEM WILL CONTINUE PRODUCING STRONG WINDS AND SNOW
OVER THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY. THE
COMBINATION WILL PRODUCE WIDESPREAD BLOWING AND DRIFTING SNOW AND
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

WYZ061-011245-
/O.CAN.KCYS.BS.Y.0006.000000T0000Z-080201T1200Z/
SOUTHWEST CARBON-
INCLUDING THE CITY OF...RAWLINS
439 AM MST FRI FEB 1 2008

...BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE
BLOWING SNOW ADVISORY. 

WINDS HAVE GRADUALLY DECREASED OVERNIGHT AND BLOWING SNOW HAS
BECOME LESS WIDESPREAD IN SOUTHWEST CARBON COUNTY OVERNIGHT. FOR
THIS REASON...THE BLOWING SNOW ADVISORY HAS BEEN CANCELLED.
PERIODS OF LIGHT SNOW WILL CONTINUE TODAY BUT BLOWING SNOW IS NOT
EXPECTED TO BE A WIDESPREAD PROBLEM AS WINDS CONTINUE TO GRADUALLY
DECREASE TODAY.

$$

WYZ063-011945-
/O.EXT.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
439 AM MST FRI FEB 1 2008

...WINTER STORM WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

WEST WINDS WILL GUST AS HIGH AS 60 MPH IN OPEN AREAS OF THE SNOWY
RANGE AND SIERRA MADRE RANGE TODAY CREATING SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW. VISIBILITIES WILL BE CONTINUE TO BE
REDUCED ESPECIALLY IN AND AROUND THE ARLINGTON AND ELK MOUNTAIN
AREAS. SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH TODAY. BY
SUNSET TODAY...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE FALLEN
OVER THE SNOWY RANGE AND SIERRA MADRE RANGE. THE LARGEST TOTALS
WILL BE FOUND ON THE WEST FACING SLOPES.

THE COMBINATION OF THE SNOW AND WINDS WILL PRODUCE WIDESPREAD
BLOWING AND DRIFTING SNOW AND HAZARDOUS TRAVEL OVER THE SNOWY
RANGE AND SIERRA MADRE RANGE TODAY. VISIBILITIES WILL BE POOR AND
ROADS SNOW PACKED AND SLICK. IF TRAVEL IN AND AROUND THE WARNED
AREAS IS NECESSARY...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
CONDITIONS AND WEATHER FORECASTS BEFORE DEPARTURE.

$$

JR
000 
WWUS45 KCYS 011750
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1050 AM MST FRI FEB 1 2008

...AREAS OF GUSTY WINDS AND SNOW WILL CONTINUE TODAY...

.A STORM SYSTEM WILL CONTINUE PRODUCING STRONG WINDS AND SNOW
OVER THE SNOWY RANGE AND SIERRA MADRE RANGE TODAY. THE
COMBINATION WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND
POTENTIALLY DANGEROUS TRAVEL CONDITIONS.

WYZ063-020000-
/O.CON.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1050 AM MST FRI FEB 1 2008

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

SNOW SHOWERS AND GUSTY WESTERLY WINDS WILL PERSIST OVER THE RANGES
THROUGH THIS AFTERNOON...ESPECIALLY OVER WEST FACING SLOPES. 
THE WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW.
VISIBILITIES WILL CONTINUE TO BE REDUCED ESPECIALLY IN AND AROUND
THE ARLINGTON AND ELK MOUNTAIN AREAS. SNOW WILL CONTINUE THROUGH
TODAY. BY SUNSET...A TOTAL OF 7 TO 12 INCHES OF SNOW WILL HAVE
FALLEN OVER THE SNOWY RANGE AND SIERRA MADRE RANGE. THE LARGEST
TOTALS WILL BE FOUND ON THE WEST FACING SLOPES.

IF TRAVEL IN AND AROUND THE WARNED AREAS IS NECESSARY...BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS AND WEATHER FORECASTS
BEFORE DEPARTURE.

$$
000 
WWUS45 KCYS 012132
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MST FRI FEB 1 2008

WYZ063-012245-
/O.CAN.KCYS.WS.W.0003.000000T0000Z-080202T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
232 PM MST FRI FEB 1 2008

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

WINDS AND SNOWFALL HAVE DIMINISHED OVER THE AREA AND SHOULD
CONTINUE TO DIMINISH INTO THIS EVENING. SCATTERED SNOWSHOWERS WILL
PERSIST BUT ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Jan 31, 3:41 AM MST, 36 minutes earlier.

Area forecast discussion, Jan 31, 3:41 AM MST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
341 AM MST THU JAN 31 2008

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT...
A BRIEF LULL IN THE WINTRY WEATHER WILL BE OVER THE CWA THIS MORNING
IN ADVANCE OF THE SHORTWAVE CURRENTLY OFF THE PACIFIC NORTHWEST
COAST.  BY 18Z THE RIDGE AXIS THAT WAS TEMPORARILY OVER THE REGION IS
FLATTENED...ALLOWING FOR TIGHTER SURFACE PRESSURE GRADIENTS AND
INCREASING HEIGHT DIFFERENCES ALOFT.  THE LOW LEVEL HEIGHT DIFFERENCES
BETWEEN KCAG AND KCPR INCREASE TO 60 METERS BY 18Z FROM THE 00Z
MODELS.  THOSE LARGE HEIGHT DIFFERENCES PERSIST AND THE 300 MB JET
MOVES OVER THE CWA LATE THIS AFTERNOON AND TONIGHT AS ONE PORTION
OF THE SHORTWAVE TROUGH MOVES ACROSS SOUTH CENTRAL CANADA.  A BROAD
TROUGH DEVELOPS OVER THE ROCKIES THROUGH FRIDAY BEFORE HEIGHTS ALOFT
START TO SLOWLY RISE FRIDAY NIGHT.  THE RESULTING OROGRAPHIC FLOW
INCREASES OVER THE WEST PART OF THE CWA TONIGHT AND CONTINUES
THROUGH FRIDAY WITH ACCUMULATING SNOW THE RESULT MAINLY OVER THE
SNOWY RANGE.  FOR NOW WILL PLACE 6 TO 12 INCHES OVER THE SNOWY RANGE
DURING THAT TIME WITH 2 TO 5 INCHES OVER THE LOWER ELEVATIONS OF
MAINLY CARBON COUNTY.  THE STRONG WINDS WILL PRODUCE BLOWING AND
DRIFTING SNOW OVER AND WEST OF THE LARAMIE RANGE STARTING AROUND 18Z
AND CONTINUE THROUGH 12Z FRIDAY.  MODELS FAIRLY CLOSE FOR THIS AREA
THROUGH FRIDAY NIGHT AND LOOK REASONABLE.  WILL GO AHEAD AND UPGRADE
THE HIGH WIND WATCH TO A HIGH WIND WARNING FOR AREAS OVER AND NEAR
THE MOUNTAINS FROM 18Z TODAY TO 12Z FRIDAY.  IN ADDITION...DUE TO THE
COMBINATION OF THE SNOW...STRONG WINDS AND BLOWING SNOW WILL ISSUE A
WINTER STORM WARNING FOR THE SNOWY RANGE FROM 18Z TODAY TO 00Z
SATURDAY.  DRIER AIR AND LIGHTER WINDS WILL BE OVER THE CWA FRIDAY
NIGHT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY...
UPPER FLOW PATTERN WILL BE GENERALLY FAST IN THE LONG TERM. ZONAL
FLOW SAT WILL BACK TO SOUTHWESTERLY SUNDAY BEFORE AN UPPER TROUGH
MOVES OVER THE REGION SUN NIGHT INTO MON. FLOW ALOFT WILL BECOME
FAST NORTHWESTERLY TUE THEN A LOW AMPLITUDE AND TRANSITORY UPPER
RIDGE WILL MOVE OVER THE AREA TUE NIGHT. FLOW WILL BECOME FAST AND
ZONAL WED. SURFACE LEESIDE TROUGHING SAT WILL INDUCE BREEZY AREAS
WITH A SMALL CHANCE OF OROGRAPHIC SNOW IN THE HIGHEST MOUNTAINS.
TEMPERATURES SAT WILL BE SOMEWHAT BELOW NORMAL. SURFACE LOW PRESSURE
WILL MOVE OVER NORTHERN WY SUN. SUN WILL BE A BIT MILDER AS A
SURFACE BASED THERMAL RIDGE DEVELOPS AHEAD OF THE SURFACE LOW. LIGHT
OROGRAPHIC SNOW WILL BE POSSIBLE FROM THE MOUNTAINS WESTWARD SUN AS
MOISTURE AND LIFT BOTH INCREASE. SURFACE LOW PRESSURE WILL
CONSOLIDATE OVER THE GREAT PLAINS MON BEFORE MOVING EAST. IT WILL
DRAG A COLD FRONT THROUGH THE FORECAST AREA WITH MON BEING COLDER
WITH A CHANCE OF SNOW. TUE WILL REMAIN CHILLY BUT MOISTURE WILL
DECREASE. CHANCE OF SNOW TUE WILL BE LIMITED TO THE HIGHEST
MOUNTAINS WHERE OROGRAPHY WILL ASSIST UPLIFT. LEESIDE TROUGHING WED
WILL RESULT IN A MILDER DAY WITH AREAS OF BRISK WINDS AND A CHANCE
OF OROGRAPHIC SNOW OVER WESTERN PORTIONS OF THE FORECAST AREA.

&&

.AVIATION...MVFR CEILINGS AND VISIBILITIES AND MOUNTAIN OBSCUREMENT
WILL SPREAD INTO CARBON COUNTY THIS AFTERNOON AND INTO ALBANY
COUNTY TONIGHT.  THOSE CONDITIONS WILL CONTINUE THROUGH FRIDAY WITH
PERIODS OF IFR CEILINGS AND VISIBILITIES.  ICING WILL BE AN ISSUE
OVER THAT AREA TONIGHT AND FRIDAY...STARTING OUT AS MIXED AND THEN
ALL RIME BY LATER TONIGHT.  WEST WINDS WILL ALSO BE STRONG OVER MUCH
OF THE WYOMING PART OF THE CWA FROM MIDDAY THROUGH 12Z FRIDAY WITH
WIND GUSTS TO 50 KNOTS IN SOME AREAS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING FROM 11 AM TODAY TO 5 AM FRIDAY FOR AREAS OVER
     AND NEAR THE MOUNTAINS.  ZONES 63..64..66..67.
     WINTER STORM WARNING FROM 11 AM TODAY TO 5 PM FRIDAY FOR THE
     SNOWY RANGE.  ZONE 63.
NE...NONE.

&&

WEILAND/JR
Hazardous weather outlook, Jan 30, 9:13 PM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
913 PM MST WED JAN 30 2008

WYZ059>070-010415-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
913 PM MST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A HIGH WIND WATCH IS IN EFFECT FOR THE LARAMIE RANGE...NORTHERN
CARBON COUNTY...AS WELL PLATTE COUNTY THURSDAY AFTERNOON AND
THURSDAY NIGHT. SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS OF 60
TO 70 MPH WILL BE POSSIBLE. THIS MAY CREATE SIGNIFICANT AREAS OF
BLOWING AND DRIFTING SNOW AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-010415-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
913 PM MST WED JAN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 31, 4:06 AM MSTHigh Wind WarningCYS30 hr
Jan 31, 10:39 AM MSTBlowing Snow AdvisoryCYS18 hr

Nearby

Winter Storm Warnings in Wyoming, 2008Every winter storm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.